MAUDE Adverse Event Report: AV-TEMECULA-CT OMNILINK ELITE PERIPHERAL STENT SYSTEM

AV-TEMECULA-CT OMNILINK ELITE PERIPHERAL STENT SYSTEM
Catalog Number 1012631-19
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant products: guide wire: spindle, radifocus, guide cath: 6f destination, 7f mach 1.(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a 70% stenosis in the left common iliac with mild tortuosity and mild calcification using a radial approach.A 6f guiding sheath was used and pre-dilatation was performed with 6.0 x 40 mm balloon.The 8.0 x 19 mm omnilink elite stent delivery system was advanced to the lesion and inflated slowly from 4 atmospheres (atm) to 14 atm, but an indentation was noted in the balloon.An attempt was made to deflate the balloon, but it would not deflate at all; therefore, the balloon was inflated slowly to 18 atm and the balloon indentation resolved and the stent was fully expanded.The balloon still would not deflate so the sheath was moved to the balloon and repeated attempts to deflate were still unsuccessful.A 7f guiding catheter was used from the left femoral and a snare device captured the guide wire and was removed from the femoral.A 7f guideliner and a 4.0 x 40 mm balloon were advanced from the femoral to retrieve the omnilink elite sds, but failed.An attempt was made to rupture the balloon using a guide wire, but the balloon would not rupture.A snare was used to pull the inflated balloon to the femoral puncture site, but the balloon could not be pulled into the sheath.Ultimately a femoral cut down was performed to retrieve the balloon.The procedure took about 3 hours.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device was returned for analysis and abbott vascular (av) could not confirm the reported deflation issue due to the condition of the returned device.A review of the lot history record revealed no nonconformities related to the reported event.The complaint handling database was reviewed and there was one similar event for this lot.Root cause analysis concluded that the event was potentially related to a manufacturing issue.Av implemented corrective actions to address this issue and the actions have been determined to be effective.Av will continue to trend the performance of these devices.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6443597
Report Number2024168-2017-02631
Device Sequence Number19078739
Product Code NIO
UDI-Device Identifier08717648178498
UDI-Public(01)08717648178498(17)180430(10)4110641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number1012631-19
Device Lot Number4110641
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;